A patient develops condition as shown in an ECG intra-operatively.The drug of choice in these cases is?
The ECG represents Intraoperative Sinus tachycardia.
- It is defined as an increase in the sinus rate of more than 100 beats/minute. Prolonged tachycardia for long duration can induce ischaemia in coronary artery diseased patients.
- Causes: It includes
- Anaemia because of blood loss
- Inadequate anaesthesia
- Thyrotoxicosis/ thyroid crisis
- Cardiac failure with compensatory sinus tachycardia
- Catecholamines excess
- Treatment: Before instituting pharmacological treatment for sinus tachycardia, precipitating factors must be identified and corrected.
- Drug therapy is especially required in patients with ischaemic heart disease who develop ST segment changes to prevent further myocardial ischaemia.
- Beta-blockers such as esmolol is preferred drug for managing it.
- If continuous use is required, it may be replaced by longer lasting cardio selective drugs such as metoprolol .Another drug can be used is propranolol